MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; HIP CEMENTLESS STEM
Catalog Number 01.12.033
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 14 years after primary, the patient has been revised because of aseptic loosening.The surgery has been completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 02-may-2024: lot 091356: (b)(4) items manufactured and released on 18-aug-2009.Expiration date: 2014-05-31.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported events from the market release.Visual inspection performed by medacta hip r&d project manager: during the analysis looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem and also around the threaded cavity for extraction, which is likely due to the revision surgery and not relevant to the reported issue.Additionally blood residual and probably one bone piece are present inside the threaded cavity of the stem for extraction, probably due to stem movement inside the patient during revision surgery.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19380010
Report Number3005180920-2024-00333
Device Sequence Number7689457
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Catalogue Number01.12.033
Device Lot Number091356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexUnknown